Tornadoes · United States · Ohio · 2022

EF0 tornado, Hope, Ohio, June 8, 2022

This EF0 tornado ran 0.6 miles across Vinton County on June 8, 2022, touching down at 7:52 PM EDT and reaching 100 yards wide. It killed nobody, and did $250 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 8, 2022
Touchdown
7:52 PM EDT (23:52 UTC)
Lifted
7:54 PM EDT (23:54 UTC)
On the ground
2 minutes
Path length
0.6 miles (1.0 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$250
County
Vinton County
Touchdown point
39.326, -82.318
Lift-off point
39.325, -82.306
Record number
2206081752-01

The damage survey

11 damage points were recorded along this path by NWS ILN and NWS RLX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

  • A hole in the forest was created at this location by small but powerful downburst.
  • A few trees were uprooted along King Hollow Rd laying in a northerly direction. There's some separation from this damage and the tornadic looking tree damage further in the forest.
  • Batch of healthy trees down near campsite showing signs of convergence/rotation.
  • Additional trees uprooted or snapped in this logged out area but most trees looked weakened/diseased.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A cold front accompanying a low pressure system swept through southeast Ohio on the afternoon and evening of June 8th. Strong to severe thunderstorms preceded the frontal passage, which imposed wind damage, large hail, an instance of flash flooding, and three areas ravaged by a tornado. These were confirmed to have occurred in Vinton County with numerous uprooted trees within the damage path.

A swath of trees with signs of convergence/rotation occurred on the northwest side of the ridge between Lake Hope and the Lake Hope State Park Lodge and Cabins. Multiple large healthy trees, including Oak and Hickory, were snapped and uprooted. A tree on the outer edge of the damage path fell onto a cabin causing minor damage.

A group of trees were uprooted with some smaller trees snapped near a campsite and backpacking trail in the Zaleski State Forest. The trees showed signs of convergence. Due to dense forest and limitation of ground survey, it is unknown how far the damage path actually went into the forest. However, additional tree damage found in a logged area farther east on King Hollow Road was likely the eastward extent of the path.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

27 minutes of warning. NWS RLX issued a tornado warning for this county at 23:25 UTC, 27 minutes before the tornado touched down, in force until 00:00 UTC.

The county was under a tornado watch, issued at 18:32 UTC and running to 01:33 UTC.

Issued (UTC)ExpiredProductOffice
18:32 UTC01:33 UTCTornado WatchRLX
23:20 UTC23:45 UTCSevere Thunderstorm WarningRLX
23:25 UTC00:00 UTCTornado WarningRLX
23:53 UTC00:16 UTCTornado WarningRLX
00:08 UTC00:48 UTCSevere Thunderstorm WarningRLX
00:18 UTC01:00 UTCSevere Thunderstorm WarningRLX
01:33 UTC01:48 UTCTornado WatchRLX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the tornado touched down at Jun 8, 3:12 PM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 8, 3:12 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
312 PM EDT Wed Jun 8 2022

.SYNOPSIS...
A low pressure center and its associated cold front cross the
area tonight. Mainly dry Thursday and Friday, rain returns
Friday night. Periods of rain and storms continue this weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 200 PM Wednesday...

A surface low pressure center and its associated cold front cross
from west to east tonight, spreading showers and thunderstorms. Some
of these storms could be severe with damaging winds and hail be the
main threats. A tornado cannot be ruled out during the evening
hours. Shower activity will diminish in intensity and coverage
behind the frontal passage, with the front exiting east of the
mountains by Thursday morning.

Abundant cloudiness and strong flow aloft will favor low stratus
instead of fog overnight tonight, except over the most protected
river valleys that receive rainfall earlier.

Cooler/drier air filters behind the front, bringing lows generally
into the lower 60s lowlands ranging into the mid 50s highest
elevations. Highs on Thursday will range from the mid 70s lowlands,
into the lower 60s highest elevations.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
As of 310 PM Tuesday...

Showers continue to wrap up along the higher terrain at the
start of the period with the cold front sweeping east of the
area. High pressure enters the area for the end of the work
week, albeit fleetingly, which allows for dry weather briefly
Friday morning.

A new disturbance enters into the Ohio River Valley Friday
afternoon with increased cloudiness proceeded by showers and
storms during the evening timeframe. A robust upper level trough
settles into the eastern United States and leaves the door open
for additional precipitation heading into the weekend.
Temperatures through the period hold steady near the
climatological normal for this time of year.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 310 PM Tuesday...

Showers continue into the long term period Saturday as a
shortwave trough makes it passage through the area. This feature
will depart to the east late Saturday night, but lingering
activity may attempt to hug the higher terrain for a bit longer.
Ridging aloft looks to take shape and amplify by the end of the
weekend and into the start of next week. However, one last
hurrah of shortwave energy sneaks down from the northwest on
Sunday and provides additional showers before the ridge arrives.
Plenty of moisture will still reside beneath the ridge for
Monday onward, which coupled with a warming trend anticipated
for this time may allow for afternoon convection to transpire
through the end of the period.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 156 PM Wednesday...

Radar imagery shows convective initiation across the southern
coalfields of WV where it is more unstable with SB CAPE
exceeding 2000 J/Kg. Convection will continue to fire up this
afternoon over these areas. However, with the absence of deep
layered shear, the occurrence of severe convection is limited,
and should begin to decay by sunset. Any heavy downpours could
reduce visibilities to IFR/LIFR for a brief period of time.

Models show an increase in convection affecting the Middle Ohio
Valley and portions of WV around 00-03Z this evening with the
passage of a surface low and its associated cold front from the
west. MVFR/IFR ceilings will be left over by this shower
activity overnight into early morning hours Wednesday.
Convection will increase in coverage overnight with
thunderstorms decaying shortly after midnight. Coded VCTS at
most terminals for now as it is uncertain which will be
affected. PKB will likely experience the stronger storms this
evening accompanied by damaging winds and small hail.

Early morning MVFR/IFR stratocu ceilings will gradually dissipate
by mid morning allowing for some clearing Thursday afternoon
and evening.

Light southerly winds will become westerly overnight behind a
cold front, except strong gusty and erratic near thunderstorms.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: IFR conditions due to showers and storms
could vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
Widespread IFR conditions are not expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...KH/MEK
NEAR TERM...ARJ/JP
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...ARJ
Hazardous weather outlook, Jun 8, 2:48 PM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
248 PM EDT Wed Jun 8 2022

KYZ102-103-105-VAZ003-004-WVZ005>011-013>020-024>034-039-040-515>526-
091900-
Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
248 PM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

A marginal risk of severe thunderstorms will be present across the
area this afternoon and evening. The main threats are damaging wind
gusts, large hail, and locally heavy downpours. In addition, the
area is under a marginal risk for excessive rainfall. Localized
flooding possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-OHZ066-067-075-076-083>087-091900-
Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-
248 PM EDT Wed Jun 8 2022

...TORNADO WATCH 333 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky and southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

In addition, the area is under a marginal risk for excessive
rainfall. Localized flooding possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 8, 5:25 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
525 PM EDT Wed Jun 8 2022

KYZ101-082145-
Greenup KY-
525 PM EDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of north central
Greenup County through 545 PM EDT...

At 525 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sciotodale, or near Wheelersburg, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Portsmouth, New Boston, South Shore and South Portsmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Kentucky.

&&

LAT...LON 3873 8303 3873 8300 3872 8298 3875 8293
      3876 8290 3875 8288 3873 8287 3869 8288
      3866 8286 3867 8304 3868 8303 3870 8304
TIME...MOT...LOC 2125Z 263DEG 37KT 3872 8289

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

25
Local storm report, Jun 8, 6:24 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND DMG     3334 E DUPONT AVE SHREW 38.21N 81.46W
06/08/2022                   KANAWHA            WV   911 CALL CENTER

            TREE DOWN.

&&

ARJ
Special weather statement, Jun 8, 6:30 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
630 PM EDT Wed Jun 8 2022

OHZ066-067-082300-
Morgan OH-Perry OH-
630 PM EDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of central Perry and
northwestern Morgan Counties through 700 PM EDT...

At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Somerset, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, Crooksville, Junction
City and Eagleport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio.

&&

LAT...LON 3982 8217 3982 8208 3977 8208 3976 8193
      3973 8191 3967 8237 3974 8236 3974 8241
      3981 8240 3990 8216
TIME...MOT...LOC 2230Z 250DEG 30KT 3975 8230

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

25
Local storm report, Jun 8, 6:46 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             3 SSE SOMERSET          39.76N 82.27W
06/08/2022  M1.00 INCH       PERRY              OH   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

ARJ
Local storm report, Jun 8, 6:51 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
651 PM EDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     4059 E DUPONT AVE CEDAR 38.22N 81.45W
06/08/2022                   KANAWHA            WV   911 CALL CENTER

            TREE DOWN.

&&

ARJ
Local storm report, Jun 8, 7:05 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
705 PM EDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             141 HIGHWAY WATERLOO, O 38.70N 82.47W
06/08/2022  M1.00 INCH       LAWRENCE           OH   PUBLIC

            1 INCH HAIL.

&&

ARJ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 12:00Z

11.9 hours before the tornado, 128 km from the path. June 8, 2022.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -90195, lifted condensation level 1081 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 10 square meters per square second, 0 to 6 km bulk shear 28 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-90195 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
28 kt
0-1 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.6 K/km

Open this sounding in Storm Lab

Cncnati-Daytn, OH (KILN), 00:00Z

0.1 hours after it, 128 km from the path. June 9, 2022.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 762 joules per kilogram, CIN -21, lifted condensation level 757 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-06-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 159 square meters per square second, 0 to 6 km bulk shear 50 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
762 J/kg
Mixed-layer CIN
-21 J/kg
Surface CAPE
3362 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
32 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.8
Supercell composite
11.4
0-3 km lapse rate
6.1 K/km

Open this sounding in Storm Lab

The radar

The Charleston,WV radar (KRLX), 124 km away, was scanning. The volume nearest the touchdown began at 23:49 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:35 UTCHAIL 13 Sse SomersetPerry, OHREPORT FROM MPING: QUARTER (1.00 IN.).
22:42 UTCTSTM WND DMG5 Nnw LancasterFairfield, OHNUMEROUS TREES DOWN
22:45 UTCTSTM WND DMG2 N LancasterFairfield, OHTREE UPROOTED. TIME ESTIMATED BY RADAR.
22:50 UTCTSTM WND DMG1 Ne PleasantvilleFairfield, OHNUMEROUS LARGE TREES REPORTED DOWN. TIME ESTIMATED FROM RADAR.
22:50 UTCTSTM WND DMG1 Sw PleasantvilleFairfield, OHSEVERAL LARGE TREE LIMBS DOWNED AND A BARN DAMAGED ALONG CARROLL EASTERN RD NORTHEAST. TIME ESTIMATED BY RADAR.
22:50 UTCTSTM WND DMGN PleasantvilleFairfield, OHTREES REPORTED DOWN. TIME ESTIMATED FROM RADAR.
22:50 UTCFUNNEL CLOUD1 N CrooksvillePerry, OHSEVERAL REPORTS OF A FUNNEL CLOUD. TIME ESTIMATED FROM RADAR.
22:50 UTCTSTM WND DMG1 N CrooksvillePerry, OHA FEW SMALL TREES DOWN. TIME ESTIMATED FROM RADAR.
22:50 UTCHAIL 0.7CrooksvillePerry, OHTIME ESTIMATED FROM RADAR.
22:52 UTCTSTM WND DMGPleasantvilleFairfield, OHLARGE BRANCHES SNAPPED OFF A LARGE TREE.
23:00 UTCTSTM WND DMG3 Ssw SomersetPerry, OHWIND DAMAGE TO CABIN. MULTIPLE TREES DOWN. LOCALIZED FLOODING TO SECONDARY RESERVOIR.
23:13 UTCTSTM WND DMG3 S AdelphiHocking, OHSEVERAL LARGE TREE LIMBS DOWNED ALONG STATE ROUTE 327.
23:16 UTCTORNADO 27 Ene MooresvilleHocking, OHEF2 TORNADO CONFIRMED. SIGNIFICANT TREE DAMAGE OBSERVED, WITH SOME HILLSIDES DECIMATED OF TREE COVER. MAXIMUM WINDS ESTIMATED AT 120 MPH. THIS TORNADO ALSO CONTINUED INTO VINTON COUNTY OHIO.
23:18 UTCTSTM WND DMG4 Wsw South BloomingvilHocking, OHA FEW TREES DOWNED ALONG CONRAD ROAD.
23:23 UTCTSTM WND DMGSomersetPerry, OHMULTIPLE TREES WERE BLOWN DOWN IN READING TOWNSHIP.
23:25 UTCTORNADO12 Nw McarthurVinton, OHHOCKING COUNTY TORNADO CONTINUED AN ADDITIONAL 3.65 MILES INTO VINTON COUNTY. THE EF1 TORNADO UPROOTING AND SNAPPED NUMEROUS HARDWOOD TREES.
23:30 UTCTSTM WND DMG3 Sse Hocking Hills SpHocking, OHA FEW TREES DOWNED ON STATE ROUTE 56 NEAR AND WEST OF THE VINTON COUNTY LINE.
23:30 UTCTSTM WND DMG9 Nw McarthurVinton, OHTREES DOWN.
23:45 UTCTORNADOLake Hope State ParkVinton, OHEF1 TORNADO CREATED A 200 YARD WIDE AND HALF MILE LONG SWATH OF UPROOTED AND SNAPPED TREES, INCLUDING MANY OAKS AND HICKORY TREES, IN LAKE HOPE STATE PARK. A CABIN HAD MINOR DAMAGE.
23:47 UTCTSTM WND DMG4 Ene RacineMeigs, OHA TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF PORTLAND ROAD AND VALLEY BELLE ROAD.
23:48 UTCTSTM WND DMG6 Wnw Lake Hope State PVinton, OHSEVERAL TREES DOWN ALONG STATE ROUTE 56.
23:49 UTCFLASH FLOODSomersetPerry, OHHIGH WATER WAS REPORTED IN READING TOWNSHIP.
23:52 UTCTORNADO2 Ese Lake Hope State PVinton, OHEF0 TORNADO DOWNED A SWATH OF TREES NEAR A CAMPSITE AND BACKPACKING TRAIL IN THE ZALESKI STATE FOREST.
23:55 UTCTSTM WND DMG9 S ChillicotheRoss, OHFIELDS FLATTENED AND TREE LIMBS EVERYWHERE.
00:00 UTCTSTM WND DMGThe PlainsAthens, OHSEVERAL LARGE LIMBS REPORTED DOWN. TIME ESTIMATED FROM RADAR.
00:02 UTCTSTM WND DMG2 Se ChaunceyAthens, OHTREES AND POWERLINE REPORTED DOWN. TIME ESTIMATED FROM RADAR.
00:05 UTCTSTM WND DMG3 W AthensAthens, OHSEVERAL LARGE TREES UPROOTED IN A DAMAGE PATH BUT ALL LAYING IN SAME DIRECTION.
00:08 UTCTSTM WND DMG13 Wnw McarthurVinton, OHSEVERAL TREES WERE BLOWN DOWN ALONG NARROWS ROAD.
00:20 UTCTSTM WND DMG11 Nw McarthurVinton, OHTOPS OF SEVERAL TREES BLOWN DOWN ON MACEDONIA ROAD CLOSING THE ROAD.
00:27 UTCTSTM WND DMG6 Nnw CoolvilleAthens, OHSEVERAL TREES REPORTED DOWN ALONG STATE ROUTE 144. TIME ESTIMATED FROM RADAR.
00:48 UTCTSTM WND DMG7 Nw McarthurVinton, OHLARGE TREE DOWN ON GOOSECREEK ROAD.
00:56 UTCTSTM WND DMG6 Nw CoolvilleAthens, OHTREES DOWN.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2022 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are

The other tornadoes of June 8, 2022

14 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 81:10 AM CDTEF1Johnson, KS to MO14.4125
June 81:21 AM CDTEF0Miami, KS9.775
June 81:24 AM CDTEF0Miami, KS9.675
June 81:37 AM CDTEF2Jackson, MO9.6200
June 84:08 PM EDTEF1Rush, IN9.7100$185,000
June 85:42 PM EDTEF1Darke, OH2.5125$100,000
June 85:53 PM EDTEF2Miami, OH13.8150$1.0 million
June 86:13 PM EDTEF0Madison, IN0.625$115,000
June 86:23 PM EDTEF1Clark, OH16.9200$500,000
June 86:42 PM EDTEF0Champaign, OH5.7150$150,000
June 87:07 PM EDTEF0Brown, OH2.180$40,000
June 87:16 PM EDTEF2Vinton, OH9.1700$51,000
June 87:45 PM EDTEF1Vinton, OH0.4200$2,000
June 88:42 PM EDTEF0Saint Mary's, MD3.075$100,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.